Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Ear feeling kind of blocked. Tried popping, yawning, rinsing with hydrogen peroxide. Any help?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I woke up to my ear feeling kind of blocked, much worse now. Very tired. Tried popping, yawning, rinsing with hydrogen peroxide. Any help?
Posted Sat, 29 Jun 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient,

thanks for your health concerns. The most common cause of feeling blocked ears or "being underwater" after a cold is related to accumulation of fluid in the middle ear and the canal that connects your ear to your throat (called Eustachian tube). It tends to resolve on its own, but medications that can aid in the process are decongestants like pseudoephedrine and phenylephrine, and antihystaminics like ceteirizine, fexofenadine and diphenhydramine. you can try them for a few days and assess response, but if the symptoms are pervasive it may be prudent to consult a provider who can assess for any complications such as a middle ear infection

truly yours

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor